Can Medpor nasal implants cause acne?

I had a nasal medpor implant in my nose and pyreform aperture. I constantly broke out there. I was acne-prone before, but it caused worsening acne. Can medpor biofilm cause acne? If so, how can I treat this?

Doctor Answers 1

Acne not from medpor

Acne arises from infection of glandular appendages within the skin located on the superficial surface of the body. Medpore is the trade name for porous polyethylene, which is often implanted deep on the surface of bone or cartilage to cosmetically enhance the nasal shape.  A layer of fat and muscle separates the implant from the skin. The implant material is inert located in a pocket distinctly separate from your skin.  Therefore, acne cannot result from a well placed implant.  

Biofilm usually refers to a thin layer of microorganisms/biologic materials that adhere to the external surface of a contaminated implant than may lead to recurrent infection that may result in extrusion or necessitate surgical removal. Such infections occur in the periprosthetic pocket deep in tissues and have no relationship to acne on the surface of the skin.

Consultation with a reputable dermatologist might be the best course of action for your acne.


Montreal Plastic Surgeon
5.0 out of 5 stars 17 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.